MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER; CATHETER, CONTINUOUS FLUSH
Catalog Number 606171
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was not returned for analysis, therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31512439 number, and no non-conformances related to the malfunction were identified.Per the additional information received on 25-apr-2025, it was clarified that no surgical intervention was provided for ¿tucking¿ the retained portion of the microcatheter into the external carotid artery; the device fragment was left in place.Microcatheter tip separation while -in patient is a reportable malfunction, as catheter segments left in place are intraarterial foreign bodies and represents an ongoing risk for thromboembolic complications.Since no patient harm was reported and no intervention was required, this event meets us fda reporting criteria as a malfunction.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, via a health authority, that a prowler-14 170cm microcatheter (606171/ 31512439) was used for an endovascular embolization procedure.During the procedure, the user reported the tip of the microcatheter became stuck to the vessel after administering a liquid embolic agent to the target site.When attempting to withdraw the glued tip from the vessel, the catheter stretched and separated.As a result, the physician ¿tucked¿ the retained portion of the microcatheter (approximately 3-4 inches in length) into the external carotid artery and preclude further complications.The event was reported as such, ¿during the angiogram, the physician was administering glue (embolic fluid) to the target vessel and reported that he got some flush of fluid back towards the catheter and the glue hit the tip of the catheter and stuck to it.In an effort to withdraw the catheter from the glue, the catheter stretched and unfortunately fractured.We do not know the exact measurement of the retained catheter, but it is approximately 3-4 inches.The remainder of this catheter was tucked into the external carotid artery (eca) where it will not cause any issues going forward per md and no flow compromise.The original intended procedure was diagnostic cerebral angiogram with bilateral middle meningeal artery embolization.Therapies being used on the patient at the time of the event that may have caused or contributed to the event were unknown.¿ additional information was received on 25-apr-2025.Summary: per the information, the procedure date was (b)(6) 2025.The brand of liquid embolic agent used was onyx (medtronic).Regarding whether the microcatheter device been advanced or withdrawn against resistance, it was reported, ¿md was administering glue (embolic fluid) to the target vessel and reported that he got some flush of fluid back towards the catheter and the glue hit the tip of the catheter and stuck to it (likely from the blood flow in the vessel).¿ regarding the intervention provided for "tucking" the remainder of this catheter into the external carotid artery, it was clarified ¿the remainder of this catheter was tucked (left in place) into the external carotid where it will not cause any issues going forward.¿ the target treatment sites were the bilateral common and external carotid arteries.There were no reported device deficiencies for the prowler microcatheter.The patient is a 69-year-old male, with no known allergies, and a medical history of hypertension, kidney donor, prostate cancer, and subdural hematoma.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b2, b4, b5, g3, g6, h1, h2, h6 (health effect - impact code) and h11.Section b5: per the additional information received on 28-apr-2025, it was disclosed that the patient will require follow-up ct head scans and was briefly on anticoagulation medications during hospitalization.Heparin sq is routinely given to patients in the hospital as a prophylaxis of venous thromboembolism, however, given the patient was admitted for a subdural hematoma, the medication was likely indicated as a result of the foreign fragment left in patient during the procedure.A microcatheter fragment left in patient should require ongoing anticoagulation therapy to mitigate the risk for thromboembolic complications; however, because continued anticoagulation therapy is contraindicated for this patient (given the presence of a previous subdural hematoma and head injuries due to frequent falls), the patient is at a higher risk for future thromboembolic complications.Additionally, the head ct scans may be required to detect movement of the microcatheter fragment, as well as the presence/return of a subdural hematoma.Based on the required medication therapy and diagnostic tests (i.E., head ct), this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 28-apr-2025.The file will be re-reviewed if additional information is received at a later date.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
PROWLER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21918750
Report Number3008114965-2025-00365
Device Sequence Number8743131
Product Code KRA
UDI-Device Identifier10886704028635
UDI-Public(01)10886704028635(17)241125(10)31512439
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2024
Device Catalogue Number606171
Device Lot Number31512439
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONYX EMBOLIC LIQUID
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American